# SDR 06FDEA0539

- Difficulty date: February 5, 2006
- Submitted: February 8, 2006
- Operation: Air carrier
- Aircraft: N571FE
- Make and model: Doug DC-10-10
- Aircraft serial: 47830
- Aircraft time: 69,580 hours, 21,605 cycles
- System (JASC): 2550 · Cargo Compartments
- Part: Ballast
- Condition: Unsecure
- Location: Cargo Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: W
- Precautionary procedure: B

## Discrepancy

CARGO CAN IN LOWER FORWARD BELLY BROKE LOOSE DURING FLT AND BANGED EXCESSIVELY INTO SIDES AND FRONT OF LOWER FWD BELLY COMPARTMENT.  EMERGENCY DECLARED IN AUSTIN.  AFTER LANDING DISCOVERED THAT THE LOOSE CAN WAS IN FACT A LOOSE (UNSECURED) BALLAST PALLET IN POSITION 1L ON MAIN CARGO DECK.  FOUND LOCKS FWD OF PALLET POSITION 1L NOT SECURED UP ALLOWING PALLET TO MOVE FWD ABOUT 20 INCHES HITTING LOCKS POSITIONED UP AT STA 506.  INSPECTED ALL LOCKS, SEAT TRACKS AND FLOOR STRUCTURE AFFECTED BY PALLET MOVEMENT AND FOUND NO DAMAGE.  A/C OK FOR  SERVICE.
